MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the pulmonary artery.A 6.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink to the shaft 29.3cm from the tip.Microscopic examination revealed a pinhole in the balloon 28mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the pulmonary artery.A 6.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon was inflated once before it ruptured.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12610565
Report Number2134265-2021-12690
Device Sequence Number1335190
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0027103286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer10/09/2021
11/16/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date10/20/2021
11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight83 KG